Discussions By Condition: Medical Stories

Agonizing arm pain from IV Solution

Posted In: Medical Stories 1 Replies
  • Posted By: Anonymous
  • October 9, 2008
  • 06:55 AM

Hello,

I am new to this site.

Here is my story. Please help if you can.:(

I have severe upper arm pain in my left arm from IV fluid that leaked from an IV that was administered in the lower part of my arm. I didn't know that the fluid leaked where the IV was put in until after the surgery that I had. I also ended up with a "superficial blood clot" where the IV inserted. To me a blood clot is a blood clot and I still have it. It is slowly making it's way up my arm as well. (that is a whole other story related to this one for another time).

It started out as pain and swelling in the area where the IV was put in and gradualy has moved up my arm. I had the surgery almost a year ago and the pain seems to be getting worse. It is an agonizing burning, throbing pain that radiates from the under side of my arm and over the top part. Sometimes the pain is so bad it goes over my arm onto my back under my shoulder blade and up my neck. It never stops.

It is impossible for me to even lay on my left side, because the pain is so bad.

I have spoke to my doctor about this and he didn't seem "interested".

Has anyone ever heard of this? I have googled myself to death trying to find something and nothing seems to match the problems I am having.

Please share if you have experienced anything like this.

Thank You!

Reply Flag this Discussion

1 Replies:

  • Sounds to me like vein phlebitis. Phenergan is classic for causing this. Did you recieve that drug?Nico, RN
    Anonymous 42789 Replies
    • October 11, 2008
    • 01:54 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.